Gregory Cherlin, Publication List; less recent
Last first.
-
Recent publications |
In preparation
- Older publications:
- 99.
Small representations of SL2 in the finite Morley rank category,
with A. Deloro.
- J. Symb. Logic 77 (2012), 919-933.
- 98.
Two problems on homogeneous structures, revisited
- in Model Theoretic Methods in Finite Combinatorics,
M. Grohe and J.A. Makowsky eds.,
- Contemporary Mathematics, 558, American Mathematical Society,
2011.
- 97.
Forbidden Substructures and Combinatorial Dichotomies: WQO and
Universality
- Discrete Mathematics 311 (2011), 1543-1584
- doi 10.1016/j.disc.2011.03.014
- Additional Reference:
Jens Gustedt. Finiteness theorems for
graphs and posets obtained by compositions,
Order 15 (1998/99), 203-220.
- 96.
Semisimple torsion in groups of finite Morley rank,
with J. Burdges
- J. Math. Logic 9 (2009), 183-200.
- 95.
Simple Groups of Finite Morley Rank of Even Type,
with T. Altınel and A. Borovik,
- Mathematical Surveys and Monographs, 145,
American Mathematical Society, Providence, RI, 2008
xx+556 pp.
- 94.
A generation theorem for groups of finite Morley rank,
with J. Burdges,
- J. Math. Log. 8 (2008), 163–195.
- 93.
Genericity, Generosity, and Tori,
- Journal of the Inst. of Math. Jussieu, 7 (2008), 705-722.
- 92.
Permutation groups of finite Morley rank,
with A. Borovik
- pp. 59-124,
in Model Theory with Applications to Algebra and Analysis, Vol. 2,
Zoé Chatzidakis, Dugald Macpherson, Anand Pillay, and Alex Wilkie,
eds.,
London Mathematical Society Lecture Note Series, Cambridge University
Press, 2008.
- 91.
Simple groups of finite Morley rank of unipotent type,
with A. Borovik and J. Burdges.
- pp. 47-62, in Algebra, Logic, Set Theory. Festschrift fuer Ulrich
Felgner zum 65. Geburtstag,
B. Loewe ed.,
Studies in Logic, College Publications at Kings College London, 2007.
- 90.
Involutions in groups of finite Morley rank of degenerate type,
with J. Burdges and A. Borovik,
- Selecta Mathematica, 13 (2007) 1-22.
- 89.
A generic identification theorem for L*-groups
of finite Morley rank
with A. Berkman, A. Borovik, and J. Burdges,
-
J. Algebra, 319 (2008), 50-76.
- 88.
Universal graphs with a forbidden subtree,
with S. Shelah,
- J. Comb. Theory, Series B, 97 (2007), 293-333.
- 87.
Universal graphs with a forbidden near-path or 2-bouquet,
with L. Tallgren,
- J. Graph Theory,
56 (2007), 41-63.
© Wiley.
- 86.
Minimal connected simple groups of finite Morley rank with strongly
embedded subgroups,
with J. Burdges and E. Jaligot,
- J. Algebra 314 (2007), 581-612.
- 85.
Good tori in groups of finite Morley rank,
- J. Group Theory 8 (2005), 613-621.
- 84.
A note on orthogonality and stable embeddedness,
with E. Hrushovski and M. Djordjevic,
- J. Symb. Logic 70 (2005), 1359-1364.
- 83.
Categoricity in power n+2,
- Discrete Mathematics 291 (2005), 55-71.
- 82.
Locally finite generalized quadrangles with at most 5 points
per line,
- Discrete Mathematics 291 (2005), 73-79.
- 81.
Simple groups of finite Morley rank, 2002
- in Proceedings of Euroconference on Model Theory and its
Applications,
Belair, Chatzidakis, d'Aquino, Marker, Otero, Point,
Wilkie, eds.,
Quaderni di Matematica 11 (2005), 41-72.
- 80.
Limoncello,
with T. Altınel.
- J. Algebra, 291 (2005), 371-413.
- 79.
Simple L*-groups of even type with weakly embedded subgroups,
with T. Altınel.
- J. Algebra, 286 (2005), 76-106.
- 78.
Simple L*-groups of even type with strongly embedded subgroups,
with T. Altınel.
- J. Algebra 272 (2004), 95-127.
- 77.
Tame minimal simple groups of finite Morley rank,
with E. Jaligot,
- J. Algebra 276 (2004), 13-79.
- 76.
Parabolic 2-local subgroups in groups
of finite Morley rank of even type,
with T. Altınel,
A. Borovik, and L.-J. Corredor,
- J. Algebra 269 (2003), 250-262.
- 75.
Classification of simple K*-groups of finite Morley rank
and of even type: geometric aspects,
with T. Altınel and A. Borovik,
- Groups, combinatorics, and geometry (Durham 2001), 1-12,
World Sci. Publishing, River Edge NJ, 2003.
- 74.
On groups of Finite Morley Rank of Even Type,
with T. Altınel,
- J. Algebra 264 (2003), 155-185.
- 73.
Borovik-Poizat rank and stability,
with J. Burdges,
- J. Symb. Logic, 67 (2002), 1570-1578.
- 72.
Pushing up and C(G,T) in groups of
finite Morley rank of even type
- With T. Altınel and A. Borovik.
- J. Algebra 247 (2002), 541-576.
- 71.
Two cardinal properties of
homogeneous graphs, with S. Thomas.
- J. Symb. Logic, 67 (2002), 217-220.
- Erratum. See p.2, and reference [Ack].
File updated 2022.
- 70.
Finite structures with few types, with E. Hrushovski,
Annals of Mathematics Studies, PUP, Princeton, 193 pp., January 2003.
-
Full version
- In 7 parts (older versions)
- Part 1
with title page
- Part 2
- Part 3
- Part 4
- Part 5
- Part 6
- Part 7
(with references and index)
-
- Additional notes (2/2004).
- 69.
Forbidden subgraphs and forbidden substructures,
with N. Shi,
- J. Symb. Logic 66 (2001), 1342-1352.
- 68.
Minimal antichains in well-founded quasi-orders with an application
to tournaments,
with B. Latka
- J. Combinatorial Theory Series B. 80 (2000),
258-276.
`
- 67.
Groups of finite Morley rank and even type with strongly closed abelian
subgroups,
with T. Altınel and A. Borovik,
- J. Algebra 232 (2000), 420-461.
- 66.
The classification of finite homogeneous groups,
with U. Felgner,
-
J. London Math. Society 62 (2000), 784-794.
- 65.
Sporadic homogeneous structures,
- The Gelfand Mathematical Seminars, 1996-1999, pp. 15-48,
Birkhäuser, 2000.
- 64.
Infinite imprimitive homogeneous 3-edge-colored complete graphs,
-
J. Symb. Logic 64 (1999), 159-179.
- 63.
Central extensions of algebraic groups of finite Morley rank,
with T. Altınel,
- J. Symb. Logic 64 (1999), 68-74.
- 62.
On groups of finite Morley rank with weakly embedded subgroups,
with T. Altınel and A. Borovik,
- J. Algebra 211 (1999), 409-456.
- 61.
A Hall theorem for ω-stable groups,
with T. Altınel, L.-J. Corredor, and A. Nesin,
-
J. London Math. Soc. 57 (1998), 385-397.
- 60.
Universal graphs with forbidden subgraphs and algebraic closure,
with S. Shelah and N. Shi,
- Advances in Applied Mathematics 22
(1999), 454-491.
- 59.
Groups of mixed type,
with T. Altınel and A. Borovik,
- J. Algebra 192 (1997), 524-571.
- 58.
Graphs omitting a bushy tree,
with N. Shi and L. Tallgren
- J. Graph Theory 26 (1997), 203-210.
- 57.
Graphs omitting sums of complete graphs,
with N. Shi,
-
J. Graph Theory 24 (1997), 237-247.
- 56.
Graphs omitting a finite set of cycles,
with N. Shi,
- J. Graph Theory 21 (1997), 351-355.
MR 96k:05106.
- 55.
Large finite structures with few types,
- In
Algebraic Model Theory,
B. Hart, A. H. Lachlan, and M. Valeriote, eds.,
Proceedings of a NATO Instructional Conference, Toronto, 1996,
pp. 53-105.
Kluwer Academic Publishers, 1997.
- 54.
Arities of permutation groups: wreath products and k-sets,
with G. Martin and D. Saracino,
-
J. Combinatorial Theory Series A 74 (1996), 249-286.
MR 97c:20001.
- See also:
Dan Saracino,
-
On a combinatorial problem from the model theory of wreath products.
I, II.
J. Combin. Theory Ser. A 86 (1999),
no. 2, 281--305, 306--322.
MR1685534
-
On a combinatorial problem from the model theory of wreath products.
III.
J. Combin. Theory Ser. A 89
(2000), no. 2, 231--269.
MR1741014
- 53.
There is no universal countable pentagon-free graph,
with P. Komjáth,
-
J. Graph Theory 18 (1994), 337-341. MR 95c:05072.
- See also paper 56 and the theorem of Füredi-Komjáth
that deals with arbitrary 2-connected graphs which are not complete.
Z. F¨redi and P. Komjáth,
On the existence of countable universal graphs.
J. Graph Theory 25 (1997), no. 1, 53-58.
MR1441978
- 52.
An integer lattice arising in the model theory of wreath products,
with Gary Martin,
-
in Logical Methods: In Honor of Anil Nerode's
Sixtieth Birthday,
Progress in Computer Science 12, J. N. Crossley
et al, eds., Birkhäuser, Boston, 1993, 178-193.
MR 95i:03071.
- 51.
Homogeneous directed graphs,
-
in Finite and infinite combinatorics in sets and logic
(Banff, 1991),
NATO ASI Ser. C, Math. Phys. Sci., 411,
Kluwer, Dordrecht, 1993.
MR 94m:05092.
- 50.
The Classification of Countable Homogeneous Directed Graphs and
Countable Homogeneous n-Tournaments,
- AMS Memoir 131 Number 621, January 1998, xi+161pp.
AMS, Rhode Island.
- 49.
On homogeneous nilpotent groups and rings,
with D. Saracino and C. Wood,
- Proceedings American Math. Society
119 (1993), 1289-1306. MR 94a:03059.
- 48.
Combinatorial problems connected with finite homogeneity,
-
in Proceedings of the Novosibirsk
Conference on Model Theory and Algebra (1989),
Contemporary Mathematics 131 (1992), 3-30.
MR 93m:03054.
- 47.
Sharply transitive linear groups over algebraically closed
fields,
with T. Grundhofer, A. Nesin, and H. Völklein,
-
Proceedings A.M.S. 111 (1991), 541-550. MR 91f:20002.
- 46.
Homogeneous solvable groups,
with U. Felgner,
-
J. London Math. Soc 44 (1991), 102-120. MR 92m:20027.
- 45.
Homogeneous tournaments revisited,
-
Geometriae Dedicatae 26 (1988), 231-240.
- 44.
Orthogonal types in separably closed fields
with Z. Chatzidakis, S. Shelah, G. Srour, C. Wood,
- in Classification Theory,
J. Baldwin ed., Lecture Notes in Mathematics 1292 (1987), 72-88.
- 43.
Homogeneous directed graphs I. The imprimitive case,
- In Logic Colloquium 1985, Lolli et al. eds., 1987, 67-88.
-
Revised 2016
- 42.
Stable finitely homogeneous structures,
with A. Lachlan,
-
Transactions American Mathematical Society 296 (1986),
815-850.
- 41.
Some undecidable theories over p.a.c. fields,
with M. Jarden,
-
Annals of Pure and Applied Logic 30 (1986), 137-163.
- 40.
ℵ0-categorical, ℵ0-stable structures,
with L. Harrington and A. Lachlan,
-
Annals of Pure and Applied Logic 28 (1985), 103-135.
- 39.
On extensions of Presburger arithmetic,
with Francoise Point,
-
in Proceedings of the fourth Easter conference on model theory,
(Groß Köris, 1986), 17-34,
Seminarberichte, 86,
Humboldt University, Berlin, 1986.
03B25 (03C10 03F30) MR 87k:03002.
- 38.
Decidable theories of pseudo-algebraically closed fields,
-
in Models and Sets, G. Müller and M. Richter eds.,
Lecture Notes in Mathematics 1103, Springer, NY, 1985, 83-101.
- 37.
Aspects of ℵ0-categorical theories,
-
In Proceedings of the Seventh ICLMPS, Salzburg, 1983,
North-Holland, Amsterdam, 1986, 99-114.
- 36.
Convexity properties and algebraic closure operators,
with H. Volger,
- In
Logic Colloquium 1983,
Müller and Richter eds., Lecture Notes in Mathematics
1103 (1985), Springer, NY, 113-146.
- 35.
Real closed rings II. Model theory,
with M. Dickmann,
- Annals of Pure and Applied Logic 25 (1983), 213-231.
- 34.
Real closed rings I.
Residue rings of rings of continuous functions,
with M. Dickmann,
- Fundamenta Mathematicae 126 (1986), 213-231.
- 33.
Totally categorical theories,
-
in Proceedings of the ICM 1983, PWN, Warsaw, 1984, pp. 301-306.
- 32.
Definability in power series rings of nonzero characteristic,
- In Logic Colloquium 1983,
G. Müller and M. Richter eds.,
Lecture Notes Math. 1103 (1985), 102-112.
- 31.
Homogeneous finite groups,
with U. Felgner,
- In Logic Colloquium 1980,
D. van Dalen et al. eds., 1982, 69-81.
- 30. Undecidability of rational function fields in characteristic
p,
- In Logic Colloquium 1982, Lolli et al. eds., 1984, 85-95.
- 29.
Decidability and undecidabilty theorems for p.a.c. fields,
with A. Macintyre and L. van den Dries,
- Bulletin of the AMS 4
(1981), 101-104.
- 28.
Note on a Nullstellensatz,
with Max Dickmann,
- in
Model theory and arithmetic (Paris, 1979-1980),
pp. 111-114,
Lecture Notes in Mathematics 890,
Springer, Berlin-New York, 1981.
MR 83h:12032.
- 27.
QE rings in characteristic pn,
with C. Berline,
- J. Symb. Logic 48
(1983), 140-162.
- 26.
QE nilrings of prime characteristic,
with C. Berline,
- Bull. Acad. Math. Belg. Ser. B 33 (1981), 3-17.
- 25.
QE rings in characteristic p,
with C. Berline,
- in Model Theory Year, M. Lerman et al. eds.,
Lecture Notes in Mathematics 859 (1980), 16-31. Springer, NY.
- 24.
Rings of continuous functions: decision problems,
-
in Model Theory of Algebra and Arithmetic,
L. Pacholski et al. eds.,
Lecture Notes in Mathematics 834 (1980), 44-92.
Springer, NY.
- 23.
Locally pure topological abelian groups: Elementary invariants,
with P. Schmitt,
-
Annals of Pure and Applied Logic 24 (1983), 49-85.
- 22.
Undecidable Lt theories of topological abelian groups
with P. Schmitt,
- J. Symb. Logic 46 (1981), 761-772.
- 21.
Anneaux réels clos et anneaux de fonctions continues,
with M. Dickmann,
- Contes Rendus Acad. Sciences
290 (1980), 1-4.
- 20.
Superstable fields and groups,
with S. Shelah,
- Annals of Mathematical Logic 18 (1980), 227-270.
- 19.
Elimination des quantificateurs dans les faisceaux,
with M. Boffa,
- Contes Rendus Acad. Sciences 290 (1980), 355-357.
- 18.
Stable algebraic theories,
- In Logic Colloquium 1978,
Boffa et al. eds., 1979, 53-74.
- 17.
ℵ0-categorical nilrings II.
- J. Symb. Logic 45 (1980), 291-301.
- 16.
On
ℵ0-categorical
nilrings,
- Algebra Universalis 10 (1980), 27-30.
- 15.
Superstable division rings,
- In Logic Colloquium 1977, Macintyre et al. eds.,
1978, 99-111.
- 14.
Groups of small Morley rank,
- Annals of Mathematical Logic 17 (1979), 1-28.
- 13.
Totally categorical groups,
with W. Baur and A. Macintyre,
- J. Algebra 57 (1979), 407-440.
- 12.
On ℵ0-categorical abelian-by-finite groups,
with J. Rosenstein,
- J. Algebra 53 (1978), 188-226.
- 11.
Amalgamation bases for commutative rings,
-
Israel J. Mathematics 25 (1976), 87-96.
- 10.
Model Theoretic Algebra: Selected Topics,
-
Lecture Notes in Mathematics 521 (1975).
Springer, NY.
- 9.
Lindenbaum algebras and model companions,
-
Fundamenta Mathematicae 104(1979), 213-219.
- 8.
Categoricity and stability of commutative rings,
with J. Reineke,
- Annals of Mathematical Logic 10 (1976), 367-399.
- 7.
Ideals in some nonstandard dedekind rings,
- in Proceedings of the Louvain Model Theory Colloquium (1975),
P. Henrard ed., Editions Paul Castella, 1661 Albeuve, Switzerland, 1977, 28 pp.
- 6.
Model theoretic algebra,
-
J. Symbolic Logic 41 (1976), 537-545.
- 5.
Ideals of integers in nonstandard models of arithmetic,
-
in Model Theory and Algebra, Weispfenning and Saracino eds.,
Lecture Notes in Mathematics 498
(1975), pp. 60-90.
- 4.
Second order forcing, existentially complete structures, and
large cardinals
- Fundamenta Mathematicae 87
(1975), 141-160.
- 3.
Algebraically closed commutative rings,
- J. Symbolic Logic
38 (1973), 493-499.
- 2.
The model companion of a class of structures
- J. Symbolic Logic
37
(1972), 546-556.
- 1.
Ultrafilters and ultraproducts in nonstandard analysis,
with J. Hirschfeld,
- In Contributions to Nonstandard Analysis,
Luxemburg and Robinson, eds.,
North-Holland 1972, 261-279.
- Seminar Proceedings
-
Universal graphs with forbidden subgraphs
- Lecture Notes, Seminar on ordered algebraic structures, Paris, 2004/2005
-
Equipe de Logique Mathématique,
Prépublications, 78. Delon, Dickmann,
Gondard eds, Paris VII, February 2006.
© G. Cherlin
This material is based in part upon work supported by the NSF under
Grants No. DMS-9803417, DMS-0100794, and DMS-0600940. Any opinions, findings, conclusions, or
recommendations expressed herein are those of the authors and do not
necessarily reflect the views of the National Science Foundaion.